Thunderstorm Wind, Duval
- When
- June 29, 3:58 PM EST
- Where
- Duval County, 1.5 mi SSW of Plummer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.410, -81.810
Wind gusts of 50 to 60 mph were estimated.
A surface trough stretched from the mid-Atlantic seaboard southwest across south Georgia while a lingering outflow boundary stretched across central Florida. An unstable airmass fueld convection as well as the above surface features during the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface trough stretched from the mid-Atlantic seaboard southwest across south Georgia while a lingering outflow boundary stretched across central Florida. An unstable airmass fueld convection as well as the above surface features during the late afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON JUN 29 2009 ...DECREASING RAIN CHANCES FROM NORTH TO SOUTH THROUGH WED... .SHORT TERM...MEAN LAYER TROUGHING OVER THE EASTERN SEABOARD AND A RIDGE AXIS TO OUR SOUTH WILL PERSIST THROUGH WED WHICH WILL KEEP A WARM WLY FLOW OVER THE AREA. A WEAK SFC FRONT OVER SOUTH GA WILL SHIFT SWD TONIGHT AND LINGER OVER N-CENTRAL TUE TRAILED BY DRIER AIR. THE MAIN CONVECTIVE CONCERN OVER THE NEXT COUPLE OF DAYS WILL BE WET DOWNBURSTS DUE TO HIGH SFC CAPES AND HIGH PWATS SOUTH OF THE SFC FRONT. THIS EVENING DIVERGENCE WILL BE INCREASING OVER THE AREA WITH STRONG STORMS ALREADY FIRING OVER THE FL PANHANDLE AND SW GA. EXPECT THIS TYPE OF ACTIVITY TO INCREASE OVER OUR WESTERN ZONES LATER THIS AFTN AND IT WILL LIKELY PERSIST THROUGH THIS EVENING AS INSTABILITY REMAINS ELEVATED. DO NOT EXPECT AN EAST COAST SEABREEZE THIS AFTN DUE TO MODERATE WLY FLOW IN THE LOW LEVELS. LOWER RAIN CHANCES ARE EXPECTED TUE OVER OUR GA ZONES FOLLOWING THE FROPA...WITH DRIER CONDITIONS THEN EXPECTED OVER OUR FL ZONES BY WED IN THE WAKE OF THE FRONT. MAX TEMPERATURES WILL REMAIN WARM IN LOW 90S TUE THEN MID TO UPPER 90S WED. .LONG TERM...THU THROUGH MON...RAIN CHANCES INCREASE ACROSS THE AREA IN THE EXTENDED AS THE MEAN RIDGE RE-ESTABLISHES ITSELF JUST SOUTH OF THE AREA WITH LIGHT WLY STEERING FLOW SUPPORTING CHANCE POPS ACROSS THE AREA. SAT ANOTHER WEAK TROUGH APPROACHES FROM THE NORTH AND LINGERS THROUGH EARLY NEXT WEEK. TEMPS NEAR TO ABOVE CLIMO ARE EXPECTED. && .AVIATION...AN EARLY START TO BENIGN TSRA ACTIVITY OVER THE FLORIDA PORTION WITH VCTS LARGELY COVERING THE SCT ACTIVITY THUS FAR. HOWEVER...MORE SUBSTANTIAL ACTIVITY ALONG THE INTERSTATE 10 CORRIDOR TO THE WEST PROMISES FOR A MORE ACTIVE LATE AFTERNOON AND EVENING AND HAVE CONTINUED INCLUSION OF TEMPO GROUPS AT ALL SITES WITH POTENTIAL SIGNIFICANT GUSTS IN THE STRONGER ACTIVITY. && .MARINE...FORECAST BEGINNING TO SOUND LIKE A BROKEN RECORD WITH TROUGH TO THE NORTH AND HIGH PRESSURE TO THE SOUTH CREATING BORDERLINE SCA ACTIVITY EACH EVENING IN SURGE. TROUGH WILL BEGIN TO SLIDE SOUTH THROUGH LATE TUESDAY WHICH SHOULD ALLOW FOR GRADIENT TO RELAX SLIGHTLY BUT SOUTHWEST FLOW PREVAILING. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 67 97 / 20 10 10 0 SSI 76 92 74 94 / 30 10 10 0 JAX 75 92 72 96 / 40 30 10 10 SGJ 77 88 74 92 / 50 50 30 20 GNV 75 89 72 95 / 50 50 20 20 OCF 75 87 72 92 / 50 60 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/DEESE/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT MON JUN 29 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1120 AM EDT MON JUN 29 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS FROM GAINESVILLE TO PALATKA SOUTHWARD THROUGH THE AFTERNOON. STORM TOTAL RAINFALL AMOUNTS ARE NEAR 1 T0 2 INCHES IN SOME LOCATIONS ACROSS WESTERN MARION COUNTY...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THROUGH THE REMAINDER OF THE DAY. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS THE REMAINDER OF NORTH FLORIDA AND SOUTHEAST GEORGIA AS A WEAK FRONT MOVES INTO THE AREA THIS AFTERNOON. CONVECTION WILL PERSIST THROUGH EARLY EVENING. THE MAIN CONVECTIVE CONCERNS WILL BE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL. STORMS WILL MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FRONTAL BOUNDARY WILL STALL OVER THE AREA TUESDAY AND BRING SCATTERED THUNDERSTORMS ACTIVITY. MOST OF THE ACTIVITY WILL SHIFT SOUTH OF INTERSTATE 10 WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ABE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT MON JUN 29 2009
GAZ136-151-152-292100-
BRANTLEY-PIERCE-WAYNE-
408 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BRANTLEY...EASTERN PIERCE AND SOUTHERN WAYNE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF HORTENSE...OR 7 MILES EAST OF
PATTERSON...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RAYBON...HORTENSE...ATKINSON AND WAYNESVILLE
THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8169 3139 8170 3136 8169 3134 8171
3129 8172 3126 8175 3120 8176 3128 8215
3146 8211 3143 8167 3140 8168
TIME...MOT...LOC 2009Z 279DEG 13KT 3135 8202
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT MON JUN 29 2009
GAZ149-150-163-292100-
ATKINSON-CLINCH-WARE-
416 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH...
SOUTHERN ATKINSON AND WESTERN WARE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES WEST OF COGDELL...OR 10 MILES
SOUTHWEST OF PEARSON...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL...HOMERVILLE...
MANOR AND ARGYLE THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3131 8300 3119 8248 3094 8250 3108 8298
3118 8298 3118 8302 3119 8303
TIME...MOT...LOC 2016Z 286DEG 16KT 3116 8291
DEESESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 418 PM EDT MON JUN 29 2009 FLZ023>025-GAZ164-292100- BAKER-CHARLTON-DUVAL-NASSAU- 418 PM EDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER... SOUTHERN CHARLTON...SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF BRYCEVILLE TO MACCLENNY...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT MARY...BRYCEVILLE...BALDWIN...RATLIFF AND JACKSONVILLE INTERNATIONAL AIRPORT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3054 8167 3024 8179 3017 8225 3047 8213 TIME...MOT...LOC 2019Z 259DEG 15KT 3040 8206 3027 8211 HESS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 29 2009
GAZ134-151-292100-
BACON-PIERCE-
422 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
PIERCE AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 500 PM EDT...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF ALMA...MOVING EAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA...
NEW LACY AND BRISTOL THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3155 8223 3149 8218 3136 8224 3145 8249
3147 8249 3147 8255 3148 8259 3165 8257
TIME...MOT...LOC 2022Z 292DEG 14KT 3154 8251
DEESESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 29 2009
FLZ036-037-292115-
ALACHUA-PUTNAM-
422 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF INTERLACHEN...MOVING EAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PUTNAM HALL...ORANGE HEIGHTS...MELROSE...JOHNSON...GROVE PARK...
FLORAHOME...INTERLACHEN...MANNVILLE AND CARRAWAY THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8173 2947 8178 2948 8178 2948 8183
2953 8184 2951 8199 2955 8222 2980 8222
2977 8207 2976 8208 2972 8204 2975 8196
2969 8163
TIME...MOT...LOC 2023Z 289DEG 10KT 2966 8195
PETERSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT MON JUN 29 2009 FLZ023-030>032-292130- BAKER-BRADFORD-CLAY-UNION- 446 PM EDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRADFORD...NORTHEASTERN UNION...NORTHWESTERN CLAY AND SOUTHEASTERN BAKER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF RAIFORD...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN...RAIFORD...ELLERBEE...LAWTEY...MIDDLEBURG AND KINGSLEY THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2993 8188 3001 8239 3019 8240 3019 8185 TIME...MOT...LOC 2047Z 269DEG 20KT 3010 8229 PETERSON
The Jacksonville radar (KJAX), 13 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Wind gusts of 50 to 60 mph were estimated.
A spotter reported penny size hail along A1A as he was driving into Amelia Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172383, 172392.